Have Medical Questions? Ask a Doctor Online!
I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.
hello would you like to chat on this?
did he have any problems when he took it the first two months?
Hello, do you see my message? Please reply and press 'enter' or 'reply' to send your message
No problems during first 2 months on septra...
In that case it is not very likely that these problems are from septra
psychiatric problems are very rare with septra
it may occassionally cause some confusion, sleepiness, etc
but the mood you describe, of hypermania, is not known with septra
the fact that he did not have any symptoms the first two months, which is quite a long period, also goes against this
though the symptoms did start 6 days after starting the drug, this may have been a coincidence
that said, this could be one of the rare psychiatric side effects
but as I said, statistically this is very unlikely
We have tried to figure out what made him change and it is the only cause we can conclude because he had started taking the septra when he suffered the break
I understand that, but this was probably just a coincidence
in any case, he is sure to recover from this, whether induced by septra or not
psychiatric events often do not have a cause and are trigerred internally
not much is known as to why they occur
his age at 19 is typical to start psychiatric symptoms, late teens is a common age for this
but do not worry, psychiatric problems are just like physical problems, they can be cured and treated with medicines
most people who have a psychiatric event around this age will not have a repeat if adequately treated
Are you satisfied with my answer? Please remember to rate my service once you have all the information you need. Rating system is the row of faces below - click on a happy face to give a good rating. Thank you.
any further questions?
My son also had a scare a week earlier from his dad being run over on a motorcycle...he thought he had died,but his dads hand was crushed and he is alive...we wonder if that triggered it...hormones can cause it too we were told...my son is a good kid...no drugs socially...the hospital tested and said he was clean...will depacote return him to normal?..its so sad to see him act diffetent...he is kinda ancy during the day and needs ativan...its not quite 2 weeks yet for meds in his system...when do they begin to show improvement isually...
yes, that scare with the accident is the most likely cause
in fact it is certain to be the cause
and he is certain to show improvement with the medicines
psychiatric medicines can take upto a month to show full effects
and sometimes even longer
he will surely recover, do not worry
just give it more time
my best wishes for him and you
i can see how worried you are, and it is natural to worry and wonder as to when he will return to norma;
but dont worry, he will surely come to normal, just give the medicines more time to have their full effect
Hope this shows you the way forward - wish him good health and a quick recovery.
I hope my answer has satisfied you. Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome - Thank you!Dr.P.Jyoti, MD.
I am so frightened that he will not be our same young man...You do believe that he can return back to his normal self...no permanent damage...?How long till meds typically work?Do you think the ones he is on are good for making him better?..
dont worry, he will soon be the same man that he was previously, let me reassure you on this
there wont be any permanent damage, believe me.. he will recover completely and you will get him back
the medicines do take quite some time, and he may need to take the medicines for a long time
but he will surely recover completely and he will be back to his old self
no permanent damage, do not worry
the medicines he is on are fine and they will bring him back to normal
that is my professional opinion - do not worry, he will be back to normal though medicines can take upto a month or a couple of months to be fully effective
so just give it more time and be hopeful - look to the future
this is a difficult time for you but it will soon be over and you will have your son back
Thank you so much,you have given me more hope..the hospital doctors didn't say much and just discharged him..I have an app. With a psychiatrist for him on the 15th of July (soonest we could get him in)...I appreciate your time and kind words..
really glad to help you
I am glad that I have been able to reassure you
trust me, he will come back to normal
wish him a quick recovery
good night then.
If the question has been answered to your satisfaction, please rate my service.Rating system is the row of faces below - click on a happy face to give a good rating. Bonus is always welcome Thank you.
You have no idea how happy you have made me..I have felt like I lost my son,(Like mourning a death)but he is functioning and living...just not the same.
You now need to give a rating if you are satisfied with the answer
click on a good rating if you are satisfied
Hello,Can I ask Dr.Jyoti a question please?
Do you see my question?At top of page??
My son saw a psychiatrist today...she reviewed his medical information from his 9 day hospital stay in psych ward a month ago,she said he is most probably bipolar and it is what caused his break to occur..she incresed his depakote to 1500 mgs at bedtime,instead of 1000 mgs and wants a lab test on him in a week....she also said a therapist would be helpful,he is off work for 2 more weeks,he seems better,but still not himself 100%..he takes 1mg ativan every 4 hrs..can you give me your opinion of this diagnosis please and what do you think about increased depakote dosage?Thank you..
I guess I am not sure how a person lives 19 years of ones life NOT being bipolar and then just becomes it(bipolar)??
I am wondering about my 19 year old sons medication and his social life,he was discharged from his 9 day hospital stay on June 24th(less than a month ago)While he is improved,(maybe 65%)he has been at home,off of work,and taking his meds at 9 p.m. every night,and asleep by 10:00 p.m....I decided to allow him to drive his car and go to a friends for the first time since his break happened...he got home at 11:15 p.m. and took his pills(they are time released) I worried that the 2 hr difference may throw him off of balance after reading about some bipolar patients experiences from missing 1 dose???Will he need to carry them with him all the time and do you think a few hours can give him a setback?